Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 254, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2012, 4:52 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 8, 2012, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:13 PM CDT | TSTM WND DMG | 1 S Smyrna, TN | REPORT OF TREE DOWN AT DAVIS PARK AND WINDELLWOOD DRIVE. 1 MILE S OF SMYRNA. REPORTED BY SMYRNA PD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
747 WUUS54 KOHX 082152 SVROHX TNC037-149-187-082230- /O.NEW.KOHX.SV.W.0254.120708T2152Z-120708T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 452 PM CDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 530 PM CDT * AT 447 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LA VERGNE...MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... SMYRNA... LA VERGNE... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3611 8670 3603 8641 3587 8646 3595 8677 TIME...MOT...LOC 2152Z 195DEG 5KT 3596 8656 $$ FORECASTER:13
1 follow-up statement
595 WWUS54 KOHX 082208 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 508 PM CDT SUN JUL 8 2012 TNC037-149-187-082230- /O.CON.KOHX.SV.W.0254.000000T0000Z-120708T2230Z/ RUTHERFORD TN-WILLIAMSON TN-DAVIDSON TN- 508 PM CDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DAVIDSON...NORTHEASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL 530 PM CDT... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SMYRNA...OR 11 MILES NORTHWEST OF MURFREESBORO...MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... SMYRNA AND LA VERGNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3611 8670 3603 8641 3587 8646 3595 8677 TIME...MOT...LOC 2208Z 195DEG 5KT 3596 8655 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:29 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 8, 12:29 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1229 PM CDT SUN JUL 8 2012 .UPDATE...ADDED AVIATION SECTION FOR 18Z TAF'S. && .AVIATION...BNA/CKV/CSV...SCATTERED CONVECTION EXPECTED TO DEVELOP ACROSS MIDDLE TENNESSEE LATER THIS AFTERNOON AND LAST INTO THE EVENING BEFORE DISSIPATING. ONCE AGAIN, POP'S ARE MAINLY IN THE ISOLATED TO WIDELY SCATTERED RANGE, SO WILL HANDLE WITH VCTS/CB REMARKS FOR NOW. && .PREV DISCUSSION... /ISSUED 637 AM CDT SUN JUL 8 2012/ UPDATE... 12Z TAF DISCUSSION. AVIATION... VFR. CONVECTION THAT AFFECTED BNA/CKV OVERNIGHT HAS MOVED WELL WEST OF THE AIRPORTS THIS MORNING. ADDITIONAL TSRA EXPECTED TO DEVELOP BY 19-20Z AROUND AREA AIRPORTS THIS AFTERNOON PER LATEST HRRR RUNS...AND WILL MENTION VCTS AT ALL TERMINALS THROUGH 03Z WITH BEST CHANCES FOR IMPACTS AT BNA AND CKV. LIGHT SOUTHWEST WINDS ANTICIPATED THROUGH THE FORECAST PERIOD. PREV DISCUSSION... /ISSUED 357 AM CDT SUN JUL 8 2012/ SHORT TERM (THRU TUE).. MODELS SHOW H5 TROFING IN THE LWR-MID MS VLY TDAY BY VIRTUE OF AN EASTERLY WAVE. THIS FEATURE IS ALREADY KICKING OFF SCT TSTMS IN WEST TN AND NORTHWEST AL THIS MORNING. EXPECT THE WAVE TO MOVE WEST WITH MORE TSTMS IN WEST MID TN TDAY. AS FOR TEMPERATURES...IT WL BE ANOTHER VERY WARM DAY TDAY UNDER PARTLY CLOUDY SKIES (MAINLY). HIGHS ARE EXPECTED IN THE MID-UPR 90S...WITH SOME TRIPLE DIGIT HEAT INDICES. EXPECT HEAT INDICES IN THE 100-105 F RANGE...AND WL NOT ISSUE AN HEAT ADVISORY AT THIS TIME. TNGT...A COLD FRONT WL DROP SOUTH TO NEAR THE TN-KY STATE LINE. EXPECT SCATTERED TSTMS IN MIDTN WITH AN ORGANIZED LINE OF TSTMS FURTHER NORTH NEAR THE FRONT. MON-TUE...COLD FRONT DROPS SOUTH INTO MIDTN WITH SHOWERS AND TSTMS LKLY. THE RAIN AND CLOUDS WL KEEP TEMPS IN THE 70S AND 80S MOST OF THE DAY. THE FRONT WL MOVE SLOWLY SOUTH WITH SHOWERS AND TSTMS LKLY MON NGT. BULF OF THE QPF IS FORECAST TO SHIFT SOUTH OF THE AREA ON TUE...THO THERE WL BE LINGERING SHOWERS. HIGHS SHOULD REMAIN IN THE 80S TUE. LONG TERM (WED-SAT)... DRIER WEATHER WITH NEAR NORMAL TEMPS WED-FRI. KEPT A SMALL CHANCE OF SHOWERS AND TSTMS WITH UPPER TROF REMAINING OVR THE REGION. BEYOND THAT MODELS SHOW UPR TROF MAY BECOME A CLOSED LOW OVR THE REGION NEXT WEEKEND...WITH MORE MOISTURE AND A BETTER CHANCE OF PCPN. KEPT THE PROBABILITY IN THE CHC CATEGORY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jul 8, 5:01 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN JUL 8 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-091015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE SUNDAY INTO SUNDAY NIGHT. THE HIGHEST LIKELIHOOD FOR STRONG TO SEVERE STORMS WILL BE ALONG AND WEST OF THE I-65 CORRIDOR. GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE EACH DAY FROM MONDAY THROUGH SATURDAY. SOME STORMS MAY BE STRONG AND CONTAIN GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Jul 8, 4:07 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 13 N CENTERVILLE 35.98N 87.45W
07/08/2012 HICKMAN TN EMERGENCY MNGR
EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
NORTH OF CENTERVILLE.
&&
TBOUCHERSpecial weather statement, Jul 8, 4:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT SUN JUL 8 2012
TNZ007-008-027-082145-
DAVIDSON-ROBERTSON-SUMNER-
414 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON AND SUMNER
COUNTIES...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF LAKEWOOD...OR 7 MILES NORTHEAST
OF NASHVILLE...MOVING NORTH AT 5 MPH.
WIND GUSTS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ADDITIONALLY...VERY HEAVY RAIN IS EXPECTED WHICH MAY REDUCE
VISIBILITIES WHILE DRIVING.
LAT...LON 3641 8667 3629 8657 3625 8658 3625 8659
3622 8658 3616 8659 3613 8690 3638 8691
TB12Special weather statement, Jul 8, 4:17 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 417 PM CDT SUN JUL 8 2012 TNZ027-059-062-082145- DAVIDSON-RUTHERFORD-WILLIAMSON- 417 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND WILLIAMSON COUNTIES... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOLENSVILLE...OR 10 MILES NORTHEAST OF FRANKLIN...MOVING NORTHEAST AT 5 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM. VISIBILITIES MAY BE REDUCED WHILE DRIVING. LAT...LON 3613 8690 3616 8659 3594 8652 3590 8686 TB12
Local storm report, Jul 8, 4:26 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 N NASHVILLE 36.22N 86.78W
07/08/2012 DAVIDSON TN PUBLIC
PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
BRILEY PARKWAY AND I65.
&&
TBOUCHERLocal storm report, Jul 8, 4:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 13 N CENTERVILLE 35.98N 87.45W
07/08/2012 HICKMAN TN EMERGENCY MNGR
EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
NORTH OF CENTERVILLE.
0420 PM TSTM WND DMG 3 N NASHVILLE 36.22N 86.78W
07/08/2012 DAVIDSON TN PUBLIC
PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
BRILEY PARKWAY AND I65.
&&
31Special weather statement, Jul 8, 4:31 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT SUN JUL 8 2012
TNZ026-027-059-082200-
CHEATHAM-DAVIDSON-WILLIAMSON-
431 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF FAIRVIEW...OR 8 MILES WEST OF
FRANKLIN...MOVING NORTHWEST AT 5 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO VERY
HEAVY RAINFALL MAY REDUCE DRIVING VISIBILITIES.
LAT...LON 3605 8718 3609 8703 3613 8690 3590 8686
3585 8721
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:21 PM CDT | Special Weather Statement | OHX | Cheatham | 24 min |
| Jul 7, 11:27 PM CDT | Special Weather Statement | OHX | Davidson | 63 min |
| Jul 7, 11:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 46 min |
| Jul 7, 11:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 20 min |
| Jul 8, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 41 min |
| Jul 8, 12:32 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 28 min |
| Jul 8, 12:51 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Stewart | 54 min |
| Jul 8, 1:27 AM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 116 min |
| Jul 8, 1:42 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 63 min |
| Jul 8, 1:47 AM CDT | Special Weather Statement | OHX | Houston | 58 min |
| Jul 8, 2:35 AM CDT | Special Weather Statement | OHX | Stewart | 25 min |
| Jul 8, 3:09 AM CDT | Special Weather Statement | OHX | Stewart | 66 min |
| Jul 8, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 32 min |
| Jul 8, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 28 min |
| Jul 8, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Jul 8, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 30 min |
| Jul 8, 4:14 PM CDT | Special Weather Statement | OHX | Davidson | 31 min |
| Jul 8, 4:17 PM CDT | Special Weather Statement | OHX | Davidson | 28 min |
| Jul 8, 4:31 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jul 8, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Jul 8, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 35 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| Jul 8, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 23 min |
| Jul 8, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Wilson | 62 min |
| Jul 8, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 46 min |
| Jul 8, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 8, 6:15 PM CDT | Areal Flood Advisory | OHX | Rutherford, Smith, Wilson | 66 min |
| Jul 8, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 35 min |
| Jul 8, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton | 36 min |
| Jul 8, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.